MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE 2; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE 2; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71992-01
Medical Device Problem Codes Unable to Obtain Readings (1516); Device Displays Incorrect Message (2591)
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418)
Date of Event 06/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported product is not expected to be returned as reporter indicated the device was discarded.A valid serial number has not been provided, an extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The most probable root causes associated with this failure mode are software/data corruption or misuse.However, mitigations are in place to reduce and prevent such issues.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.The customer experienced a "sensor ended" message with the freestyle libre 2 application.Product quality engineering attempted to replicate the reported issue using a cellular device not identical to the actual device, but which shares relevant characteristics with the device involved and iphone 14 plus, ios 17.3.1, 2.7.5.4061, and was not able to reproduce the complaint.There were no issues identified with the freestyle libre 2 app during replication that would have led to the reported issue.In the event that unanticipated product is received, a physical investigation will be performed per adc's established processes and procedures and a follow-up report will be submitted upon completion of investigation.The date of event is unknown.The date entered in section b3 is the date abbott diabetes care became aware of the event.The device manufacturing date does not apply.The date entered in section h4 is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A "sensor ended" error message was reported with the use of the abbott diabetes care (adc) device and customer was unable to obtain glucose readings.As a result, customer experienced a loss of consciousness and was unable to self-treat, requiring healthcare professional administration of glucose injection for treatment.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
This serves as a correction report.Section(s) updated as follows: d4: model # updated to 71992-01 from 71926-01.D4: serial # updated to unknown from not applicable.H5: labeled for single use updated to yes from no.H6: adverse event problem - component code updated to g07001 from blank.H11: additional mfg narrative updated to sensor: the reported product is not expected to be returned as reporter indicated the device was discarded.No further investigation is planned.In the event that product is received, a physical investigation will be performed per adc's established processes and procedures and a report will be submitted upon completion of investigation.A valid serial number has not been provided.An investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.Clinical data was reviewed and confirmed that freestyle libre sensors continue to be safe, effective, and perform as intended in the field.A tripped trend review was conducted for the reported complaint and freestyle libre sensors, no trends were identified that would indicate any product related issues.The most probable root causes associated with this failure mode are disconnected, faulty or damaged components, software/data corruption, or misuse.However, mitigations are in place to reduce and prevent such issues.All vital manufacturing steps are validated, monitored, and verified during manufacturing to ensure the system is in conformance with the verified design.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.Application: the customer experienced a "sensor ended" message with the freestyle libre 2 application.Product quality engineering attempted to replicate the reported issue using a cellular device not identical to the actual device, but which shares relevant characteristics with the device involved and iphone 14 plus, ios 17.3.1, 2.7.5.4061, and was not able to reproduce the complaint.There were no issues identified with the freestyle libre 2 app during replication that would have led to the reported issue.The most probable root causes associated with this failure mode are software/data corruption or misuse.However, mitigations are in place to reduce and prevent such issues.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.All pertinent information available to abbott diabetes care has been submitted.The reported product is not expected to be returned as reporter indicated the device was discarded.A valid serial number has not been provided, an extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The most probable root causes associated with this failure mode are software/data corruption or misuse.However, mitigations are in place to reduce and prevent such issues.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.The customer experienced a "sensor ended" message with the freestyle libre 2 application.Product quality engineering attempted to replicate the reported issue using a cellular device not identical to the actual device, but which shares relevant characteristics with the device involved and iphone 14 plus, ios 17.3.1, 2.7.5.4061, and was not able to reproduce the complaint.There were no issues identified with the freestyle libre 2 app during replication that would have led to the reported issue.In the event that unanticipated product is received, a physical investigation will be performed per adc's established processes and procedures and a follow-up report will be submitted upon completion of investigation.The date of event is unknown.The date entered in section b3 is the date abbott diabetes care became aware of the event.The device manufacturing date does not apply.The date entered in section h4 is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
 
Event or Problem Description
A "sensor ended" error message was reported with the use of the abbott diabetes care (adc) device in use with iphone 12, unknown ios and unknown app version and customer was unable to obtain glucose readings.As a result, customer experienced a loss of consciousness and was unable to self-treat, requiring healthcare professional administration of glucose injection for treatment.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
Repeated attempts by adc to retrieve the product were unsuccessful and/or the customer discarded the product.The most probable root causes associated with this failure mode are software/data corruption or misuse.However, mitigations are in place to reduce and prevent such issues.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.The most probable root causes associated with this failure mode are disconnected, faulty or damaged components, software/data corruption, or misuse.However, mitigations are in place to reduce and prevent such issues.All vital manufacturing steps are validated, monitored, and verified during manufacturing to ensure the system is in conformance with the verified design.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.The customer's reported application complaint was investigated and determined that there were no issues with the application that would have led to the complaint.The user reported replace sensor error message.The reported issue was investigated and attempted to replicate using similar configuration and the reported issue was unable to be replicated and the system functioned as intended.At this time product has not yet been returned and a valid serial number has not been provided.An extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.Clinical data was reviewed and confirmed that libre sensors continue to be safe, effective, and perform as intended in the field.The available tracking and trending reports was conducted for the reported complaint and fs libre sensors, no trends were identified that would indicate any product related issues.The reported product is not expected to be returned as reporter indicated the device was discarded.Therefore, no further investigation is planned.In the event that product is received, a physical investigation will be performed per adc's established processes and procedures and a report will be submitted upon completion of investigation.This also serves as a correction report.Section h11(additional mfg narrative) was incorrectly updated in the previous report.Correction has been made.All pertinent information available to abbott diabetes care has been submitted.

Brand Name
FREESTYLE LIBRE 2
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key19709032
Report Number2954323-2024-24437
Device Sequence Number14256032
Product Code QLG
UDI-Device Identifier00357599810009
UDI-Public00357599810009
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K201761
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71992-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer02/21/2025
03/04/2025
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date02/26/2025
03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexFemale
Patient Weight54 KG
Patient EthnicityHispanic
Patient RaceAmerican Indian Or Alaskan Native